MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752181
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that aspiration failure occurred during ultrasound (us) mode, during cataract surgery (with intraocular lens implant).The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A used active fluidics management system (fms) in a tray was visually inspected and was tested using a console.The sample could be recognized by the console.The sample primed and tuned with the handpiece and the 0.9 millimeter abs (aspiration bypass system) tip and infusion sleeve from lab stock, successfully and the service data could be retrieved.No system message code displayed on console screen.Cassette max vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.No problem was found with the returned cassette fluidics.Although the sample met specifications, the root cause of complaints investigated for message code was inconclusive.The most likely root cause is suspected to be operator error during socket bonding due to inadequate process set-up.Action was taken to determine root cause and implement corrective actions based on an observed trend for complaints of a similar nature.No patient risk is associated with message code as the error occurs during the priming and calibration of the cassette.To address root cause of system message code occurring during the vacuum test stage/priming test sequence, two corrective actions were initiated.¿ the first corrective and preventative action was to implement methods to increase drying/curing time after socket bonding and prior to testing on pods ¿ the second is to update the procedure after the first corrective action is completed.Complaints are reviewed and will be continued to be monitored at regular intervals for adverse trends.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18308325
Report Number1644019-2023-01828
Device Sequence Number12290940
Product Code LRO
UDI-Device Identifier00380657521814
UDI-Public00380657521814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number8065752181
Device Lot Number155HFV
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM
Patient SexUnknown